MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-6-15-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The navien 6f micro catheter used in the event was not returned.Therefore, device analysis could not be performed and conformance to specifications could not be determined.The navien micro catheter has a labeled id (inner diameter) of 0.072¿.Per the axium coil instructions for use (ifu): axium bare coils are compatible for use with micro catheters with a minimum id of 0.0165¿.Therefore, the navien micro catheter was found not compatible for use with the axium coil.The axium coil was returned without the introducer sheath.Therefore, any contributing factors from the introducer sheath could not be assessed.The axium pushwire was found to be bent at ~153.5 and ~154.7cm from proximal end.The axium implant coil was broken/missing and not returned for analysis.Therefore, device analysis and any contributing factors could not be assessed.Due to its damaged condition, the axium coil could not be used for resistance testing with an in-house catheter.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed.Advancing the axium coil against resistance would result in damage to the implant coil and pusher.Possible contributing factors to ¿coil resistance¿ include the use of an incompatible device for delivery, tortuous anatomy, or failure to hydrate the axium coil prior to use.The navien micro catheter used in t he event was not returned; therefore, any contributing factors (other than inner diameter specification) could not be assessed.The navien micro catheter was found to be incompatible for use with the axium coil, the axium coil was prepared prior to use (which includes coil hydration), and the vessel tortuosity was ¿moderate¿.Information regarding lack of continuous flush during delivery was not provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was resistance with two axium coils.It was reported that the microcatheter was moved to the aneurysm location and the doctor started passing a qc 6-20 axium coil through the sheath into the microcatheter.High resistance was felt by the operator, and it was noticed that the there was a kink on the proximal partof the pusher wire.The doctor tried to resheath and push again, but it was not able to be advanced due to the pusher wire kink.Later the doctor took a qc 6-15 axium coil and was able smoothly pass through the microcatheter, but while deploying it into the aneurysm there was resistance felt when the coil was partially deployed.The coil was taken back completely into the microcatheter and the doctor tried deploying again, but resistance was felt again.The doctor was able to successfully deploy other coils using the same microcatheter without issue.The patient did not experience any injury or complications.The devices were prepared accor ding to theinstructions for use (ifu).The patient was undergoing treatment for a ruptured, saccular aneurysm located in the right supraclinoid.The max diameter was 6 mm.The neck diameter was 3.7 mm.The patient¿s blood flow was normal and the vessel tortuosity was moderate.Ancillary devices include a prenumbra sheath, medtronic navien guide catheter, medtronic echelon microcatheter, and traxcess guidewire.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10486173
Report Number2029214-2020-00881
Device Sequence Number2925579
Product Code KRD
UDI-Device Identifier00836462010383
UDI-Public00836462010383
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberQC-6-15-3D
Device Catalogue NumberQC-6-15-3D
Device Lot NumberA630407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR